Alert archive / Oklahoma / River Flood Warnings in 2015
River Flood Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 18, 2015, 3:42 AM CDT for Ottawa County, Oklahoma. It took effect at Jun 19, 2015, 10:45 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 3:42 AM CDT (08:42 UTC)
- In effect from
- Jun 19, 2015, 10:45 AM CDT
- Expired
- Jun 21, 2015, 4:51 AM CDT
- In force
- 42 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 19.91 ft at Jun 19, 2015, 6:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
598 WGUS44 KTSA 180842 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 342 AM CDT THU JUN 18 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-181642- /O.NEW.KTSA.FL.W.0059.150619T1545Z-150621T0951Z/ /QUAO2.1.ER.150619T1545Z.150620T0600Z.150621T0351Z.NO/ 342 AM CDT THU JUN 18 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Spring River near Quapaw * from Friday morning to late Saturday night, or until the warning is cancelled. * At 3:00 AM Thursday, the stage was 10.04 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage late Friday morning and continue to rise to near 22.8 feet by Saturday before dawn . The river is expected to fall below flood stage late Saturday evening. However, additional heavy rainfall may cause the river to go higher or stay above flood stage longer than currently forecast. Continue to monitor the latest forecasts. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
2 follow-up statements
287 WGUS84 KTSA 181356 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 856 AM CDT THU JUN 18 2015 ...The Flood Warning continues for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-182156- /O.EXT.KTSA.FL.W.0059.150619T1816Z-150621T1617Z/ /QUAO2.1.ER.150619T1816Z.150620T1200Z.150621T1017Z.NO/ 856 AM CDT THU JUN 18 2015 ...Flood Warning extended until Sunday morning... The Flood Warning continues for The Spring River near Quapaw. * from Friday afternoon to Sunday morning, or until the warning is cancelled. * At 8:00 AM Thursday, the stage was 10.59 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage early Friday afternoon and continue to rise to near 23.7 feet by Saturday morning. The river is expected to fall below flood stage early Sunday morning. * Impact...At 24.0 feet, park and recreational areas downstream from the gage site experience moderate flooding. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
634 WGUS84 KTSA 181925 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 225 PM CDT THU JUN 18 2015 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-190325- /O.EXT.KTSA.FL.W.0056.150618T2117Z-150620T1920Z/ /COMO2.1.ER.150618T2117Z.150620T0000Z.150620T1320Z.NO/ 225 PM CDT THU JUN 18 2015 The Flood Warning continues for The Neosho River near Commerce. * until Saturday afternoon, or until the warning is cancelled. * At 1:30 PM Thursday, the stage was 14.59 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late this afternoon and continue to rise to near 17.0 feet by Friday evening. The river is expected to fall below flood stage Saturday morning. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$ OKC115-181955- /O.CAN.KTSA.FL.W.0059.000000T0000Z-150621T1617Z/ /QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 225 PM CDT THU JUN 18 2015 The Flood Warning is cancelled for The Spring River near Quapaw. * At 1:00 PM Thursday, the stage was 11.43 feet. * Flood stage is 20.0 feet. * Forecast...The Spring River near Quapaw will crest below flood stage at 14.9 feet Saturday morning. Observed rainfall was less than anticipated, and therefore, the river will remain below flood stage. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 18, 3:22 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 18, 3:22 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 AM CDT THU JUN 18 2015
.DISCUSSION...
REMAINS OF TROPICAL SYSTEM "BILL"...WHICH HAD SHOWN A SLOW EASTWARD
JOG EARLIER TONIGHT...IS CURRENTLY CENTERED ACROSS JOHNSTON COUNTY
IN SOUTHERN OK. LATEST RADAR LOOP SUGGESTS THAT THE SYSTEM IS
BEGINNING TO LIFT SLOWLY NORTHEAST...IN RESPONSE TO PRESSURE FALL
BULLSEYE ANALYZED WEST OF MLC. THIS SYSTEM HAS ALREADY PRODUCED
TREMENDOUS RAINFALL TO THE WEST/NORTHWEST OF ITS TRACK...WITH 5 TO
ALMOST 11 INCHES IN SOUTH-CENTRAL OK OVER THE PAST 12-18 HOURS.
BASED ON LATEST HIGH RES MODELS...WILL BRING THE CIRCULATION CENTER
TO NORTH OF MLC TOWARD 18Z...AND EVENTUALLY INTO NW AR 00-06Z.
EXPECT THE HEAVIEST RAINS TO FALL GENERALLY BETWEEN THE I-44
CORRIDOR AND THE TRACK OF "BILL"...WITH AN ADDITIONAL 3 TO 6 INCHES
(AND LOCALLY HIGHER AMOUNTS) OF RAIN POSSIBLE BEFORE PRECIPITATION
BEGINS TO TAPER OFF LATER THURSDAY NIGHT. LESSER AMOUNTS ARE
EXPECTED ACROSS SOUTHEAST OK/WEST-CENTRAL ARKANSAS...ALTHOUGH STILL
SHOULD SEE PERIODS OF HEAVY RAIN AS FEEDER BANDS CONTINUE TO DEVELOP
AHEAD OF THE CIRCULATION. THERE WILL ALSO BE A LIMITED SEVERE
WEATHER THREAT...INCLUDING BRIEF TORNADOES...AS SHEAR PROFILES ARE
SUPPORTIVE OF SUPERCELL STRUCTURES.
THE FLASH FLOODING THREAT WILL INCREASE DURING THE MORNING HOURS
ACROSS PARTS OF NORTHEAST/EAST-CENTRAL OK AND EXPAND INTO NORTHWEST
AR DURING THE AFTERNOON...AND RESIDENTS ACROSS THE REGION ARE URGED
TO REMAIN WEATHER AWARE.
AN ELONGATED WEST-EAST UPPER RIDGE WILL BUILD ACROSS THE SOUTHERN
HALF OF THE COUNTRY OVER THE WEEKEND AND THROUGH MUCH OF NEXT
WEEK. EXPECT AN EXTENDED PERIOD OF HOT AND HUMID WEATHER...BUT HAVE
KEPT RAINFALL OUT OF THE FORECAST FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 69 85 71 / 100 50 20 10
FSM 79 71 84 71 / 100 90 40 20
MLC 78 70 84 73 / 100 60 20 10
BVO 79 68 85 70 / 90 40 20 10
FYV 76 69 77 69 / 100 100 60 20
BYV 77 67 78 70 / 100 100 90 20
MKO 78 68 82 71 / 100 80 30 10
MIO 78 68 82 70 / 100 90 30 10
F10 78 69 84 72 / 100 50 20 10
HHW 80 71 86 73 / 80 50 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...20
LONG TERM....18Hazardous weather outlook, Jun 17, 5:12 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT WED JUN 17 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 512 PM CDT WED JUN 17 2015 ...POTENTIAL LIFE THREATENING FLOOD EVENT DEVELOPING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FLASH FLOOD. RISK...CRITICAL. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...CONTINUING THROUGH THURSDAY. AREA AT GREATEST RISK...JUST SOUTH OF INTERSTATE 44 CORRIDOR. TORNADO. RISK...LIMITED. AREA...GENERALLY EAST OF A LINE FROM MIAMI TO MCALESTER. ONSET...ONGOING. DISCUSSION... WIDESPREAD RAINFALL WILL CONTINUE ACROSS THE REGION TONIGHT THROUGH THURSDAY ASSOCIATED WITH SLOW MOVING TROPICAL SYSTEM BILL. EXCESS RAINFALL IS EXPECTED JUST SOUTH OF THE INTERSTATE 44 CORRIDOR WITH THIS SYSTEM...WITH LOCALIZED AMOUNTS WITHIN THIS ZONE REACHING THE 10 TO 14 INCH RANGE. THIS AMOUNT OF RAINFALL WILL CAUSE WIDESPREAD EXTENSIVE FLOODING WITH MAY PROVE LIFE THREATENING IN SOME INSTANCES. RAINFALL AMOUNTS ACROSS SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS AND NORTH OF INTERSTATE 44 ARE MORE LIKELY IN THE 3 TO 6 INCH RANGE. AGAIN...THIS AMOUNT OF RAINFALL WILL LIKELY CAUSE FLOODING ISSUES. MANY RIVERS AND LAKES REMAIN FULL FROM THE HEAVY RAINFALL THAT OCCURRED DURING THE MONTH OF MAY. THE ADDITIONAL HEAVY RAINFALL WITH THIS SYSTEM WILL CAUSE RAPID RISES ON SOME RIVERS... AND SIGNIFICANT RISES CAN BE EXPECTED ON AREA LAKES. AN ADDITIONAL HAZARD OVERNIGHT WILL BE ISOLATED SEVERE WEATHER WITH BRIEF TORNADOES POSSIBLE WITHIN THIS TROPICAL ENVIRONMENT. THE RISK OF SEVERE WEATHER WILL PERSIST THROUGH THE OVERNIGHT HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... HEAVY RAINFALL WILL BE ONGOING THURSDAY AND PERSIST THROUGH THURSDAY NIGHT INTO FRIDAY. WIDESPREAD FLOODING WILL EITHER DEVELOP OR WORSEN THURSDAY THROUGH THURSDAY NIGHT. THE TROPICAL RAINFALL WILL GRADUALLY DECREASE IN COVERAGE ON FRIDAY. DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED FROM THE WEEKEND THROUGH EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 17, 10:05 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1005 PM CDT WED JUN 17 2015
OKZ062-068-180345-
CHEROKEE OK-MAYES OK-
1005 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
MAYES
AT 1005 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LOCUST GROVE...MOVING NORTHWEST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PRYOR...LOCUST GROVE...
SALINA...ADAIR AND SNOWDALE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3637 9544 3651 9543 3651 9522 3616 9501
3610 9512
TIME...MOT...LOC 0305Z 145DEG 27KT 3617 9510The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 24 min |
| Jun 17, 7:56 PM CDT | River Flood Warning | TSA | Ottawa | 65 hr |
| Jun 17, 8:25 PM CDT | River Flood Warning | TSA | Adair | 59 hr |
| Jun 17, 8:26 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 56 hr |
| Jun 17, 8:32 PM CDT | Special Weather Statement | TSA | Adair | 43 min |
| Jun 17, 8:34 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 42 hr |
| Jun 17, 8:38 PM CDT | River Flood Advisory | TSA | Tulsa | 36 hr |
| Jun 17, 9:16 PM CDT | Special Weather Statement | TSA | Cherokee | 44 min |
| Jun 17, 10:05 PM CDT | Special Weather Statement | TSA | Mayes | 40 min |
| Jun 18, 1:27 AM CDT | Flash Flood Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 6 hr |
| Jun 18, 1:47 AM CDT | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 6 hr |
| Jun 18, 1:49 AM CDT | Areal Flood Advisory | TSA | Latimer, Pushmataha | 4 hr |
| Jun 18, 7:16 AM CDT | Flash Flood Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 6 hr |
| Jun 18, 8:31 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 6 hr |
| Jun 18, 8:44 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, McIntosh, Mayes, Muskogee and 2 more | 2 hr |
| Jun 18, 9:02 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 46 hr |
| Jun 18, 9:02 AM CDT | River Flood Warning | TSA | Tulsa | 50 hr |
| Jun 18, 9:23 AM CDT | River Flood Warning | TSA | Sequoyah | 53 hr |
| Jun 18, 9:47 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 4 more | 8 hr |
| Jun 18, 9:58 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 12 hr |
| Jun 18, 9:59 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 8 hr |
| Jun 18, 10:49 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more | 6 hr |
| Jun 18, 1:15 PM CDT | Flash Flood Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 6 hr |
| Jun 18, 2:14 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 6 hr |
| Jun 18, 2:31 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa, Washington | 6 hr |
| Jun 18, 4:29 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more | 4 hr |
| Jun 18, 5:51 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 4 more | 3 hr |
| Jun 18, 6:10 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 110 min |
| Jun 18, 6:36 PM CDT | Areal Flood Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 4 more | 24 hr |
Nearby
River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.